Hail, Daviess
- When
- April 26, 5:44 PM CST
- Where
- Daviess County, 0.5 mi E of Owensboro
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.111
A well-developed squall line moved east-southeast at 45 knots into a destabilizing air mass over the Lower Ohio Valley. The line was located to the south of a quasi-stationary front in a moist air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A well-developed squall line moved east-southeast at 45 knots into a destabilizing air mass over the Lower Ohio Valley. The line was located to the south of a quasi-stationary front in a moist air mass. The southern end of the most intense part of the line affected the Owensboro area with gusty winds and dime-size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 26, 1:41 PM CST, 4 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 241 PM CDT TUE APR 26 2016 .SHORT TERM...(Tonight through Thursday night) Issued at 241 PM CDT Tue Apr 26 2016 Isolated to scattered showers have started to develop across our northern counties in the warm unstable air south of a warm front. Thunderstorm complex in east central Missouri will continue to move east southeast, reaching our northwest counties around 20z, and sliding across our northern counties through 00z. Models indicate the warm front will continue to meander near the Interstate 64 corridor into tonight. Locations near the front will be the better focus for showers and storms, though isolated to scattered showers and storms will be possible area wide through the overnight. By late tonight, the eastward progression of a cold front will bring a surge of moisture/showers and thunderstorms into our western counties. The approach and passage of the cold front will keep widespread showers and storms across our entire region through the day Wednesday and into Wednesday evening. Showers and storms will taper off from west to east late Wednesday night into Thursday. Models show the cold front east of our area by midday Thursday, so just a few showers and storms may linger in our far eastern counties mainly early in the day. South winds across the region will keep us unseasonably warm tonight into Wednesday night. Low temperatures tonight will be in the lower to middle 60s, and just couple of degrees cooler for Wednesday night in the upper 50s to lower 60s. Highs on Wednesday will be in the upper 70s to around 80 degrees. A weak upper level ridge will briefly build into our region late Thursday into Thursday night. This will help give a brief break in our stormy weather pattern. Temperatures will remain warm on Thursday with highs in the upper 70s to around 80 degrees, but winds will shift to the northwest by Thursday night. This will drop lows back into the middle to upper 50s, which is actually still above seasonal normals. .LONG TERM...(Friday through Tuesday) Issued at 241 PM CDT Tue Apr 26 2016 The forecast for the long term period continues to indicate a rather wet period. Average confidence in the first half of the long term period, then below average in the second half due to greater model differences. A closed H5 low moving northeast out of the four corners region on Friday will induce a surface low over the panhandle of Texas on a frontal boundary extending from the low to the south of our area. This will generate an overrunning rain event that is forecast to push showers and thunderstorms into our far western counties by Friday afternoon. As the system slowly approaches, precipitation chances continue to ramp up Friday into Friday night, with the highest chances area wide being Saturday and Saturday night with the passage of the system. In its wake, precipitation chances are expected to taper off from the west but will linger from Sunday into Monday due to the presence of upstream upper level energy and decent moisture. Monday night into Tuesday the latest GFS and ECMWF deterministic models are showing weak H5 ridging, little to no deep layer moisture, and high pressure at the surface, therefore no QPF forecast. However the Superblend and GEFS ensembles thinks there's a chance for showers, albeit small, in those periods so will keep pops low. Temperatures remain at or above normal through the period. && .AVIATION... Issued at 1246 PM CDT Tue Apr 26 2016 MVFR conditions will prevail through much of the TAF period. VFR conditions will continue for the next hour or two until a broad area of showers and thunderstorms passes through the Quad State area this afternoon and evening, causing sharp ceiling and visibility changes and gusty winds. After convection and showers move out this evening, MVFR cigs and south winds AOB 7 kts will prevail until near sunrise. While some uncertainty exists regarding tomorrow's forecast, at this time it is likely that another wave of convection will pass through in the morning hours. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JP AVIATION...BP2
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE APR 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 312 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. ...SEVERE THUNDERSTORM WATCH #106 IN EFFECT UNTIL 7 PM FOR PARTS OF SOUTHWEST IL AND SOUTHEAST MO... ...SEVERE THUNDERSTORM WATCH #110 IN EFFECT UNTIL 10 PM FOR SCOTT COUNTY MO...AND PARTS OF SOUTHERN IL AND WESTERN KY...AND ALL OF SOUTHWEST IN... .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS GENERALLY NORTH OF A LINE FROM POPLAR BLUFF MO TO SIKESTON MO TO PADUCAH KY TO GREENVILLE KY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT BECOME SEVERE. SEE SEVERE THUNDERSTORM WATCHES 106 AND 110 FOR ADDITIONAL DETAILS. OTHERWISE...SMALL THUNDERSTORM CHANCES EXIST OVERNIGHT WITH THE PRIMARY ASSOCIATED HAZARDS BEING LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT INCLUDE A SLIGHT RISK OF SEVERE STORMS FOR DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO A POSSIBILITY WITH THE BEST CHANCE TIME PERIOD FOR STRONG OR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING. MORE STORM CHANCES EXIST OVER THE WEEKEND AND MAY INCLUDE A THREAT FOR SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IN THOSE AREAS MENTIONED IN THE FIRST PARAGRAPH ABOVE. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 3 WNW NEWBURGH 37.96N 87.45W
04/26/2016 E60 MPH VANDERBURGH IN TRAINED SPOTTER
FROM SPOTTER NETWORK
&&
BP2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL OWENSVILLE 38.27N 87.69W
04/26/2016 E0.75 INCH GIBSON IN TRAINED SPOTTER
&&
BP2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/26/2016 U0.00 INCH VANDERBURGH IN BROADCAST MEDIA
STREET FLOODING ON MAIN STREET IN EVANSVILLE
&&
BP2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND DMG EVANSVILLE 37.98N 87.54W
04/26/2016 VANDERBURGH IN TRAINED SPOTTER
TREE DOWN
&&
BP2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST OWENSVILLE 38.27N 87.69W
04/26/2016 E50 MPH GIBSON IN TRAINED SPOTTER
WEST SIDE OF OWENSBORO
&&
BP2PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
642 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/26/2016 E50.00 MPH DAVIESS KY TRAINED SPOTTER
WEST SIDE OF OWENSBORO
&&
BP2The Evansville,IN radar (KVWX), 77 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623089.